Utah, 2006

Heavy Snow in Utah, March 6 to 8, 2006

March 6 to 8, 2006 · NWS SLC · 7 events in 7 counties and zones

7 heavy snow, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 6, 3:35 PM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 6, 3:35 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
335 PM MST MON MAR 6 2006

.SYNOPSIS...AN UPPER LOW WILL MOVE SLOWLY THROUGH THE AREA TONIGHT
THROUGH WEDNESDAY MORNING. ANOTHER COLD UPPER TROUGH WILL DEVELOP
OVER INTERIOR WEST THURSDAY...AND REMAIN OVER THE AREA THROUGH THE
WEEKEND.

&&

.DISCUSSION...SOUTHWEST FLOW AHEAD OF THE CA UPPER TROF CONTINUES TO
SLOWLY MOISTEN UP BUT DRY LOWER LEVELS ACROSS THE SOUTH HAVE BEEN
PRECLUDING ANY PRECIP FROM REACHING THE GROUND DOWN THERE. SHOWERS
ARE INCREASING OVER THE NORTH AND THERE HAS BEEN SOME PRECIP FROM
THESE...BUT THEY HAVE ALSO BROUGHT LOCAL STRONG GUSTY WINDS.

THE ASSOCIATED COLD FRONT MOVES INTO NRN UT TONIGHT AND PRECIP
SHOULD FOCUS ALONG THIS FEATURE. THE FRONT LOOSES ITS UPPER SUPPORT
AND STALLS ACROSS S CENTRAL UT BY TUE AFTN. IT THEN MOVES SOUTH
AGAIN TUE NIGHT AND OUT OF THE STATE LATER WED AS A SECOND WAVE
ROTATES THROUGH THE SOUTHERN END OF THE TROF AND PULLS THE WHOLE
SYSTEM OFF TO THE EAST.

WIDESPREAD WARNING AMOUNTS MAY NOT QUITE GET REACHED IN THE
NORTHERN MTNS TONIGHT BUT IT SHOULD BE CLOSE ENOUGH IN A FEW
SPOTS AND WILL LEAVE AS IS. ALTHO IT MAY TAKE MOST OF THE NIGHT
FOR PRECIP TO DEVELOP DOWN SOUTH...WILL EXTEND THE ADVISORY FOR THE
SOUTHERN MTNS THROUGH MID MORNING WED AS THE FOCUS SHIFTS TO
THAT PART OF THE STATE WITH THE SECOND PIECE OF THE TROF.

TEMPS ARE MARGINAL FOR VALLEY SNOW TONIGHT INTO TUE BUT THE SWRN
VALLEYS COULD DO WELL TUE NIGHT INTO WED WITH THE SECOND WAVE.

IT STILL APPEARS THAT A COLD TROF WILL SETTLE INTO THE WEST LATE
THIS WEEK AND LAST INTO NEXT WEEK...WITH THE LEADING COLD FRONT
EXPECTED ON THU. HAVE KEPT CHANCE POPS OVER MOST OF THE AREA WITH
LIKELY IN THE MTNS THRU DAY 7 AND TEMPS WELL BELOW NORMAL.

&&

.AVIATION...SCATTERED VIRGA IN THE AREA THIS AFTERNOON WILL CONTINUE
TO PRODUCE LOCALLY GUSTY SOUTH WINDS OVER 30 KNOTS. CEILINGS ARE
EXPECTED TO LOWER TO 6000 FEET OR BELOW AT SLC IN THE 02-06 UTC TIME
FRAME THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE THROUGH SLC
ABOUT 07 UTC TONIGHT CAUSING WINDS TO SHIFT TO NORTHWEST AND BRING
PERIODIC MVFR CONDITIONS IN RAIN SHOWERS AND MIST BETWEEN 07 AND 10
UTC.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HEAVY SNOW WARNING TONIGHT THROUGH TUESDAY MORNING NRN MTNS
     UTZ007>010.
  ...SNOW ADVISORY TONIGHT THRU MID MORNING WED SRN MTNS UTZ017.

WY...NONE.

&&

WILENSKY
BRENCHLEY
Hazardous weather outlook, Mar 6, 5:40 AM MST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 AM MST MON MAR 6 2006

UTZ001>021-WYZ021-071400-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE
DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE
AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH
CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH
MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH
PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN
UINTA MOUNTAINS-
540 AM MST MON MAR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH AND FOR EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

A MOIST STORM SYSTEM WILL APPROACH UTAH AND SURROUNDING AREAS TODAY
AND MOVE THROUGH THE REGION TONIGHT. SNOW WILL SPREAD NORTH THROUGH
THE MOUNTAIN AREAS...BECOMING OCCASIONALLY HEAVY IN THE AFTERNOON
AND TONIGHT. SOUTH WINDS WILL INCREASE ACROSS THE WESTERN VALLEYS
AND MOUNTAINS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

UNSETTLED CONDITIONS WILL LINGER TUESDAY AND WEDNESDAY MAINLY FOR
MOUNTAIN AREAS.

A VERY COLD AND MOIST TROUGH WILL ARRIVE OVER THE WESTERN STATES
LATE IN THE WEEK. AN EXTENDED PERIOD OF UNSEASONABLY COOL AND MOIST
WEATHER WILL BEGIN LATE THURSDAY...AND CONTINUE THROUGH THE WEEKEND.

Event by event

7 heavy snow. Local standard time, as filed.

Heavy Snow, W Summit T Nw/Se Salt Lake/Wasatch X Sc/E Utah/P X E Juab/X Nw San Pete

When
March 6, 6:00 PM MST to March 7, 6:00 AM MST
Where
W Summit T Nw/Se Salt Lake/Wasatch X Sc/E Utah/P X E Juab/X Nw San Pete forecast zone
Reported by
TRAINED SPOTTER

14" in 12h at Brighton and UDOT stake

Heavy Snow, Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder

When
March 6, 10:00 PM MST to March 7, 12:00 PM MST
Where
Rich/Cache T Nw/P E C Weber/Most of Morgan/Nw Summit/Ne Salt Lake/X Ne Box Elder forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

13" in 12h at Monte Cristo

Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne

When
March 6, 10:00 PM MST to March 7, 12:00 PM MST
Where
C E Summit/X Ne Wasatch/N Duchesne forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

12" in 12h at numerous SNOTELS

Heavy Snow, E Wasatch T X Ne/S Wc Duchesne/X Ne San Pete/Carbon T Sc/P X Ne X Nw Emery

When
March 6, 10:00 PM MST to March 7, 12:00 PM MST
Where
E Wasatch T X Ne/S Wc Duchesne/X Ne San Pete/Carbon T Sc/P X Ne X Nw Emery forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

12" in 12h at Indian canyon SNOTEL

Heavy Snow, Millard T X E/Juab T X E

When
March 7, 7:00 PM MST to March 8, 7:00 AM MST
Where
Millard T X E/Juab T X E forecast zone
Reported by
TRAINED SPOTTER

8.5" in 12h at Cove Fort

Heavy Snow, Beaver T X E/Iron T Xs Xe

When
March 7, 7:00 PM MST to March 8, 7:00 AM MST
Where
Beaver T X E/Iron T Xs Xe forecast zone
Reported by
TRAINED SPOTTER

9" in 12h 10N Cove Fort

Heavy Snow, X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver

When
March 7, 7:00 PM MST to March 8, 9:00 AM MST
Where
X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

18" at Pine Creek and Farnsworth Lake

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493300, 5493299, 5493301, 5493302, 5493303, 5493304, 5493305.